Live updates

Advertisement

Northern Lights spotted overnight across Wales

Stargazers in some parts of Wales were treated to a dazzling display of the Northern Lights on Sunday evening.

Karl Byast says he took this picture of the Northern Lights off Anglesey from Bull Bay. Credit: Karl Byast

The Northern Lights - or Aurora Borealis - are caused by charged solar particles interacting with the Earth's magnetic field, and is usually only visible in the far north of Scotland.

This was taken by Lesley Newcombe from the A4059 in the Brecon Beacons early this morning. Credit: Lesley Newcombe
This photo was taken over Nantyr, near Llangollen. Credit: Carl Thornton

If you have more pictures or videos we'd love to see them:

  • Twitter: @ITVWales
  • E-Mail: wales@itv.com
  • Facebook: facebook.com/itvnewswales

Advertisement

Appeal to stop Preseli bluestone ‘burglars’

Blestones are thought to have been used at Stonehenge in 2300 BC Credit: Ben Birchall/PA Archive/PA Images

Scientists are joining the Pembrokeshire Coast National Park Authority in appealing to members of the public to stop taking fragments of ‘bluestone’ from protected sites like Carn Menyn in the Preseli Hills.

The spotted dolerite is thought to have been used to build Stonehenge in Wiltshire.

If somebody took a hammer and started bashing chunks off a bluestone at Stonehenge there would be an outcry. To me, what is happening at Carn Menyn is just the same.

The vast majority of walkers go to the Preseli Hills to enjoy the wonderful scenery of the National Park landscape and we would ask that people please leave it as they found it for others to enjoy.

– Phil Bennett , Pembrokeshire Coast National Park Authority

Study explores concerns about medication errors

Credit: HENRIK MONTGOMERY/TT News Agency/PA Images

Confusion between look-alike and sound-alike medication names accounts for up to one in four medication errors, threatening patient safety. A Swansea University led team of scientists has explored the main reason for the confusion.

It says errors can occur during prescribing, transcribing, dispensing, and administration of medicines. Some errors will result in overdose, adverse drug reactions, or under-treatment, and cause serious harm to patients.

The study explored the medication naming process to identify the reasons for confusion.

It found that compliance with World Health Organisation naming guidelines was inconsistent and recommended that the stem system should be clarified and better ordered to avoid risk of confusion.

Load more updates